Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Character values at involutions


Author: P. X. Gallagher
Journal: Proc. Amer. Math. Soc. 120 (1994), 657-659
MSC: Primary 20C15
DOI: https://doi.org/10.1090/S0002-9939-1994-1185260-1
MathSciNet review: 1185260
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: If $ {\chi _1},{\chi _2},{\chi _3}$ are irreducible characters of a finite group $ G$ satisfying $ \int_G {{\chi _1}{\chi _2}{\chi _3} \ne 0} $ and $ \sigma $ is an involution in $ G$, then the proportions of $ - 1$'s among the eigenvalues of the corresponding representations at $ \sigma $ are the sides of a triangle on a sphere of circumference $ 2$.


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20C15

Retrieve articles in all journals with MSC: 20C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1185260-1
Keywords: Finite groups, character values, involutions
Article copyright: © Copyright 1994 American Mathematical Society